MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543007 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported, via a healthcare professional (hcp), that a 45-year-old female patient who underwent primary breast augmentation surgery with mentor gel siltex mod-rnd 325cc, and 300cc gel breast implants (device information not provided) in 2005 was diagnosed with "possible" anaplastic large cell lymphoma (bia-alcl).The affected side was not provided.Per the information provided by the hcp, the patient presented with a late seroma in (b)(6) 2023, which worsened over time to the point where the affected breast was twice the size of the contralateral breast.The physician specifically mentioned that the patient¿s late seroma required diagnostic testing to rule out possible bia-alcl, but it was unclear if fluid was collected and sent out for testing.In addition, the physician mentioned that surgery was to be performed under local anesthesia in his office, but has been postponed until further notice.No further details were provided.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Affected side has not been clarified therefore, this report is for patient's side without alcl, and seroma until clarification is received.
Additional Manufacturer Narrative
On april 5.2024, mentor became aware that the devices were explanted and returned to mentor for evaluation.On april 9, 2024, the mentor failure analysis lab received the device for evaluation.Paperwork received with the device indicated that the patient had breast implant removal surgery on (b)(6) 2024.Following fields have been updated on this form: is required intervention has been selected under section b; field b2.Fields d6b for explantation date have been updated to (b)(6) 2024.Field h6 health effect - impact code ¿device explantation¿ has been added.Reason for device explant and/or reoperation: asymmetry on april 13, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel siltex mod-rnd 300cc breast implant was found to be ruptured.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the rupture found, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on march 19, 2024.Per clinician's review, a copy of the fine needle aspiration (fna) pathology report was included.Summary of the information provided: the fna was performed on (b)(6) 2024.Diagnosis right breast (fine needle aspiration): rare macrophages, scattered inflammatory cells, and abundant blood.Negative for malignant cells or anaplastic large cell lymphoma.Cd30 and alk immunostains are performed.Flow cytometry to rule out alcl was requested.Late-onset seroma and anaplastic large cell lymphoma (bia-alcl) are known potential complications that may be associated with the use of the mentor siltex gel breast implants and are listed as such in the instructions for use (ifu).Based on the report source (i.E., hcp), this is classified as a "suspected" case of bia-alcl.Per the information provided, the patient was implanted with mentor breast implants at the time of diagnosis, and this was the patient¿s primary breast implant surgery.Therefore, this case is classified as a mentor only suspected case of bia-alcl.The file will be re-reviewed if additional information is received at a later date.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2024, mentor received the following response: "all testing was done and cr is negative for any malignancy and clear of bia-alcl.We are planning a future explanation, do you want us to return implants in return kit you sent?" manufacturer¿s reference number: (b)(4).